67.8K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Docetaxel - Advice Please

4 REPLIES 4
su57
Member

Re: Docetaxel - Advice Please

Hi Helen

 

Sorry to hear your problems with docetaxel.  I hope you managed with your treatment ok.  I have just had my third and last EC chemo yesterday and am due to start docetaxel in 3 weeks with a choice of 3 weekly for 3 sessions or weekly for 9 sessions.  I hope you can help me decide which to go for.  Could you please tell me what you decided, why and what were your side-effects?  I have managed ok with the EC but from what I have read so far the docetaxel sounds worse.  Hope to hear from you.  Thank you.  

 

Su Lodge

diddy23
Member

Re: Docetaxel - Advice Please

Hi Helen
I've had 3 Doxetocal & Cyclophosamide treatments and it takes me a good 12 days to get over it. I feel extremely fatigued and very very low. I cry alot!!! It's got a bit worse after every dose I'm afraid. I'm now hopefully in the upward trend again and hopefully will get some energy back. Other side effects that I get are horrible taste in mouth which is also very dry, headaches, flushes but not too many aches thankfully. I've stayed in the 3 weekly cycle and now only have one more to go. I hope your remaining treatments go well xx
Helen Elizabeth
Member

Re: Docetaxel - Advice Please

I took steroids with Docetaxel.  Ask about that as they may lift your mood?  xxx

Helen Elizabeth
Member

Re: Docetaxel - Advice Please

Hello Helen from another Helen.  I had awful aches with docetaxel too, here is a post I put up this morning which I hope will give you a bit of a lift. God knows we need it from time to time.

 

I thought some people here may find it helpful to have an update from my experiences with Docetaxel and FEC. I write a blog and I`ve had a number of comments from readers who about to start treatment who would like to know what may be ahead. I know everyone`s journey is different.  Here is mine so far.....

 

I had my sixth and FINAL chemo yesterday and I am still quite high on happiness that this part of my treatment is now over and also the steroids make me feel quite happy. The feeling reminds me of when I was a young gal  (I`m 62)  and used to smoke a bit of pot with my mates and then get the munchies. Steroids definitely give me an appetite although I know they don`t suit everyone. Another really nice side effect of my treatment is that one of the drugs, steroids again probably, stop my hip arthritis from hurting so for the last two weeks of each cycle I have been arthritis, sciatica and bone ache free which is wonderful.

 

The first three treatments I had were a drug called Taxotere, in the UK it`s often referred to as Docetaxel (dosi-taxle.) This made my bones hurt a lot but I quickly remedied that with large mounts of Ibuprofen. Having checked with my doc` if this was ok, to take 800 mgs in one dose in the morning and then the pain would go away all day, with a little smile playing about his lips he said it was fine and wouldn`t kill me so that is what I did. I think he was being ironic. I took a co-codemol at night, 500mgs for around 5 days. You really don`t have to put up with pain and I urge you to seek the advice of your doctor like I did. Other than that, the Neulasta injection which is self injected to increase your white blood cells, also increased my bone and back ache but all of these side effects go after 7 – 10 days so even when you are at your lowest ebb and weeping in the park (it`s where I go to have a good cry) you can comfort yourself with this because it`s a common experience for many people.

 

I tried not having the Neulasta injection last month. I told myself I would boost my immunity naturally with a good cancer diet. I ate a ton of Kale, beetroot, garlic, ginger, cumin, etc etc. and immediately developed netropenia where your white blood cell count drops dramatically, in my case to nearly none at all. I got a rotten infection in my gum, my temperature soared to that of the sun and I went to hospital for four days. Sigh. Now I just have the injection.

 

About 17 days after my first cycle, I lost all my hair even the hair on my poonani.  Gross.  I wear turbans, (not on my poonani) I like them and they are cool in warm weather. I don`t want a wig but everyone is different.

 

Both treatments give me chronic constipation which is pooh! Take lots of Movicon, I mean LOTS and it does help, or buy a spade.

 

My finger and toe nails have thickened and become ridged and yellow. I look like I smoke forty fags a day using my toes. New nails will eventually grow back. Some of my toes have permanent pins and needles but it`s not too unbearable and should go eventually.

 

I had a sore scalp for the first few weeks but this wore off. I use Johnsons baby shampoo as I find it soothing. I get really dry, sore eyes each month for about a week. My doc` gave me some pretend tears and they are also very soothing.

 

Taxotere made everything taste like metal for about a week. FEC makes everything taste sickly sweet. Drink PLENTY of water and I lace mine heavily with a cordial of some kind, or the occasional gin!  Brush your teeth plenty too as this will also help take the taste away and suck mints or hard fruit sweets or toffees until you get your taste buds back. I like soup and I love granola, two of the few things that remain tasting lovely no matter what.  I use low sodium salt as I had high blood pressure but after my diagnosis I stopped smoking and don`t drink alcohol very often so my BP has now dropped down to normal. BIG plus for me.

 

FEC makes me feel sick but this is very easily remedied for the majority of people with Emend, and Domperidone. Insist on having the two drugs, they are a life saver for many people including me. I do not have an accumulative effect with FEC, the final treatment was 3 days ago and I`m still rocking on with a smile.

 

FEC makes your wee go pillar box red for about 3 days. It`s a bit disconcerting if no-one has explained.

 

The most unpleasant side effect with both Docetaxel and FEC is that they made my muscles very weak. I love to walk with my dog but I have to ensure I am walking somewhere where I can sit down or I feel like my legs will give way. I also get a bit breathless and that`s because the drugs affect my red blood cells as well, and they`re the ones that take oxygen around my body but I know it will all pass. This too will pass as my God and Buddha remind me every day.

 

About 5 days after my treatment I usually have a day where I feel terribly emotional and have a good cry. It helps, I kick myself up the arse and remind myself that there are many people who are so much worse off than me and crack on with living in the moment instead of worrying about the future.

 

I have a bit of chemo brain but I play on that! Chemo brain makes your worms come out wring and you can forget stuff and feel fuzzy in the head. A bit like a mild hangover.

 

I had chemo first. It`s called neo-ajuvant therapy and is designed to shrink the tumour and lessen the surgery.  I`m going to have my surgery, a lumpectomy in my left breast, some time in July and then some radiotherapy so I`ll get back to you a bit later. Please email me with any questions, I will reply to everyone.

 

I am so glad I have managed to do all six, I nearly gave up on number four, chemotherapy makes you feel rubbish there is no doubt. But it`s manageable if you find out what works for you and I have been left with a sense of achievement, a bit like when I walked up mount Snowdon with the Australian but that`s another story. As the doc` said when he gave me my diagnosis, “you have a long road ahead of you.”  Finishing the chemo helps me to feel like I have given myself the best possible chance of remaining here on this wonderful planet, a while longer.

 

I went for a scan last week and the nurse said the tumours have shrunk but not a lot. I slipped into the slough of despond for a bit and had a very bad day.  Some people just don`t know how to deliver information in the right way.  When I spoke to a registrar this week he said that until the tumours are removed and biopsied they do not know how many live cancer cells I have remaining so I do hope the feccin` FEC has done the trick. I have to have radioactive dye injected quite soon so not only will I have super powers but this will tell me if the cancer has spread to my lymph nodes. The dye will also make my breast go blue apparently so I am considering auditioning for the follow up to Avatar, or changing my name to Helen Smurf-boob. What do you think?

 

To the Helen I am replying to, much love and BIG hugs and don`t give up. Please contact me if you want to.

 

xxxxx

 

:)

 

 
 
 
 
 
 
 
 
 
 
Member
joyce11
Posts: 133
Registered: ‎21-05-2015
 
Re: Muscle weakness after docetaxel
helen1971
Member

Docetaxel - Advice Please

Hello ladies. I need some advice.....

Had 1st docetaxel (After 3 EC) last week and I am still suffering. First couple of days seemed ok and then it hit me. The aches were horrendous and I kept alternating between hot flushes and cold sweats even though my temperature was OK. Felt so bad on Tuesday so rang chemo unit and was admitted for observation. All was OK so sent me home.

I then started to feel really down and depressed and have been crying for about 3 days. BCN thinks it's coming off the steroids which causes this downer. Has anyone else experienced this?

Also BCN has suggested that I switch to weekly cycles so that will mean 6 more instead of 2. She says the dose is much lower so minimal effects. However my anxiety over this whole experience means I have panic attacks even thinking about the chemo unit.

Has anyone else changed to weekly docetaxel and did it help??

Helen x